MAUDE Adverse Event Report: ARTHREX, INC. SCREWDRIVER SHAFT, CANN, 3.5MM HEX; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCREWDRIVER SHAFT, CANN, 3.5MM HEX; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCREWDRIVER SHAFT, CANN, 3.5MM HEX
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that an ar-1998 cannulated screwdriver shaft twisted while removing a titanium interference screw.This was discovered during a revision acl procedure on (b)(6) 2023.The screw was finally removed with a product from another manufacturer.No further information has been provided.Additional information received on (b)(6) 2023: the sales representative does not know when the original procedure occurred but was told it was performed over thirteen years ago.The original procedure was performed by a different surgeon at a different facility.The part number for the screw is also unknown, the sales representative believes it could have been an ar-1370h-25 soft screw, 7x 25 mm, or an ar-1380h-25 soft screw, 8 x 25 mm.The revision surgeon was performed because the patient tore the acl.During the revision surgery, only the femoral screw was removed, as the tibial screw was not in the way to perform the revision surgery.The surgeon used (2) ar-4020c-08 fastthread biocomposite interference screw 8 x 20 mm during the revision surgery.One in the femur and the other in the tibia.The revision surgery was only delayed a few minutes as the surgeon needed to remove the screw.The case was completed successfully, and the patient suffered no negative effect on or after the procedure.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation was confirmed based on the customer's attached picture (img_1036.Jpg), which displays the screwdriver tip damaged.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex concluded that the most likely cause of the reported and observed failure is user error.Specifically, the error involved applying excessive force, leading to over-torquing or over-engaging the driver within the screw head.

Brand Name
SCREWDRIVER SHAFT, CANN, 3.5MM HEX
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18295937
Report Number1220246-2023-09313
Device Sequence Number18001659
Product Code LXH
UDI-Device Identifier00888867025790
UDI-Public00888867025790
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCREWDRIVER SHAFT, CANN, 3.5MM HEX
Device Catalogue NumberAR-1998
Device Lot Number364052
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown